MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3510
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During withdrawal, the angiosculpt device separated in two pieces.Additional intervention was performed for removal with no success, thus the distal portion of the device was retained in the patient.The angiosculpt device was returned without the entire distal assembly, which includes the tip, distal bond, balloon, scoring element, marker bands, intermediate bond, inner member, transition tubing, proximal bond, and rx port.The returned portion is approximately 103 cm in length, which includes the proximal shaft, hypotube, core wire, strain relief, and luer.The angiosculpt device total working length is approximately 137 cm; therefore, the separated distal portion is approximately 34 cm in length.It is likely that the force applied by the user in order to remove from the calcium, caused or contributed to the device separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was inflated to 12 atm for 10 seconds with no issues.During withdrawal, resistance was noted and the device was unable to be removed from the patient.Using a pro water guide wire as a buddy technique, a nc trek balloon was inserted over the wire and inflated to knock it loose from the calcium, but unable to release.Then excessive exertion of force was applied, but the distal assembly separated and was stuck in the patient.A snare was attempted for removal of the distal assembly with no success.No other action taken since it was too close to the left main vessel, thus the distal assembly was retained in the patient.
 
Additional Manufacturer Narrative
Added additional complaint details provided by the physician.Added additional patient's medical history provided by the physician.Correction: the angiosculpt device was returned without the entire distal assembly (distal tip, distal bond, balloon, scoring element, marker bands, intermediate bond, inner member, transition tubing, rx port (support tubing), support wire, proximal bond, distal shaft, and majority of the intermediate shaft).The distal assembly portion of the device that was not returned is approximately 34 cm.The returned portion includes a small portion of intermediate shaft, hypotube, core wire, strain relief, and luer.The device separated approximately 103 cm from the distal end of the strain relief.The overall catheter working length spec is 137 cm +/- 3 cm.
 
Event or Problem Description
First, patient was treated with a 3.0 and 3.5 nc balloon with inadequate results.Next, a 3.5 angiosculpt was introduced without resistance.The balloon was dilated, but could not be removed from the winged balloon.The guide wire support was not good due to the tavr.Physician was unable to deep-throat the guide or use a telescoping guide.Physician then ballooned multiple times with a buddy wire and a nc balloon along side the angiosculpt, but unable to loosen it.Over an hour later, the physician tried tugging hard on the angiosculpt to release, but the catheter fell apart.A snare was used without success.Since the patient had significant comorbidities and the fact the lad and rca were protected, the physician did not take him to the or and the patient elected not to have surgery.Patient was treated with coumadin and plavix and is doing well.Physician commented that the angiosculpt scoring element was probably stuck in the previously placed lcx stent.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9074035
Report Number3005462046-2019-00013
Device Sequence Number11258821
Product Code NWX
UDI-Device Identifier00813132021238
UDI-Public00813132021238
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Model Number2200-3510
Device Catalogue Number2200-3510
Device Lot NumberG19040015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" GUIDE WIRE; CORDIS: 6F BRITE TIP INTRODUCER SHEATH; CORDIS: 6F LAUNCHER GUIDE CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight64
Date Report Sent to FDA01/01/2005